Washington, 2022Heavy Snow in Washington, April 12, 2022
April 12, 2022 · NWS OTX · 3 events in 3 counties and zones
Heavy snow showers moved the East slopes of the North Cascades overnight on April 11 and into the morning of April 12. 5 inches.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow showers moved the East slopes of the North Cascades overnight on April 11 and into the morning of April 12. The reports of snow ranged between 4 to 9.5 inches. The higher amounts were near the Lake Wenatchee area. Snow showers also impacted Southeast WA and brought travel impacts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 11, 8:58 PM PST, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 8:58 PM PST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
958 PM PDT Mon Apr 11 2022
.SYNOPSIS...
A cold upper level weather system will remain parked over the
Inland Northwest this week. Blustery northeast winds will ease by
Tuesday. Cold temperatures will result in snow accumulations on
grassy surface at times. Mountain passes may be impacted by winter
travel conditions. Anticipate widespread below freezing overnight
temperatures.
&&
.DISCUSSION...
Update: Ended wind advisories as winds have subsided. Small
circulation slowly moving away to the southeast and the bands of
snow rotating around in it in some portions are showing a tendency
to weaken as well. /Pelatti
&&
.AVIATION...
06z TAFs: Small circulation to slowly move away to the southeast
and the bands of snow rotating around with it are showing
weakening tendencies, there TAFS such as KPUW and KLWS will show
improvement and a trend away from spotty IFR/MVFR due to snow to
more VFR conditions however overcast ceilings of mid cloud will
linger thru the aviation period. Remaining locations will show a
tendency to VFR conditions while maintaining overcast ceilings.
Winds will still prefer to be breezy and gusty from the northeast
until the small circulation moves away tomorrow. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 27 40 25 44 22 43 / 20 10 0 10 10 20
Coeur d'Alene 27 39 24 43 20 44 / 20 10 0 0 10 20
Pullman 25 37 22 40 21 41 / 90 40 10 10 10 30
Lewiston 31 43 26 45 26 45 / 80 50 10 10 10 30
Colville 25 42 24 45 21 45 / 0 10 0 0 0 10
Sandpoint 27 38 23 40 20 42 / 10 10 0 0 10 20
Kellogg 24 35 22 39 20 41 / 20 10 0 10 10 30
Moses Lake 29 45 29 49 28 49 / 0 10 10 10 10 30
Wenatchee 29 43 28 44 29 45 / 10 20 20 20 10 30
Omak 28 44 29 47 26 49 / 0 10 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 3 AM PDT Tuesday for Central
Panhandle Mountains.
Winter Storm Warning until 11 AM PDT Tuesday for Lewis and
Southern Nez Perce Counties.
WA...Winter Weather Advisory until 11 AM PDT Tuesday for Northeast
Blue Mountains.
&&Hazardous weather outlook, Apr 11, 3:54 AM PST, 20 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
454 AM PDT Mon Apr 11 2022
WAZ047-048-121200-
Central Chelan County-Western Chelan County-
454 AM PDT Mon Apr 11 2022
This Hazardous Weather Outlook is for portions of North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Gusty northeast winds along with snowfall this morning will
result in hazardous travel across US 2 Stevens Pass and US 97
Blewett Pass through this afternoon.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Continued breezy northeast winds on Tuesday.
IDZ001-002-004-026-WAZ032-034>038-041-043-044-049-121200-
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-Okanogan Valley-
Waterville Plateau-Western Okanogan County-
454 AM PDT Mon Apr 11 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Gusty northeast winds today with gusts up to 45-50 mph may result
in downed trees and isolated power outages. Otherwise no
hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Continued breezy northeast winds on Tuesday.
IDZ003-027-WAZ031-033-121200-
Idaho Palouse-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Washington Palouse-
454 AM PDT Mon Apr 11 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
There will be gusty northeast winds through this afternoon. In
addition, expect 1 to 3 inches of snow this evening which may
result in slippery travel along low traveled roads.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Continued breezy northeast winds on Tuesday.
In the hours before
Local storm report, Apr 11, 7:51 PM PST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
851 PM PDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM SNOW PULLMAN 46.72N 117.17W
04/11/2022 M2.3 INCH WHITMAN WA TRAINED SPOTTER
SNOW OCCURRED OFF AND ON MUCH OF THE DAY BUT
DID NOT ACCUMULATE EFFICIENTLY UNTIL ABOUT 5
PM. SPOTTER WHITMAN 65.
&&
GKHeavy Snow, Central Chelan County
- When
- April 12, 12:00 AM PST to 10:26 AM PST
- Where
- Central Chelan County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
Spotter recorded a snow measurement of 9.5 inches. Several other reports measured in the 6 to 9 inch range.
Heavy Snow, Lower Garfield & Asotin
- When
- April 12, 12:00 AM PST to 7:00 AM PST
- Where
- Lower Garfield & Asotin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 46.312, -117.374 (the zone’s center; the record gives no point)
Observed recorded 4.5 inches of snow at 631LST.
Heavy Snow, Western Chelan County
- When
- April 12, 1:00 AM PST to 8:00 AM PST
- Where
- Western Chelan County forecast zone
- Reported by
- Public
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
Social media recorded snow amounts around 8 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 12 to 13, 202223 injured · $2.3 million · EF3 · 89 events
- Blizzard in North Dakota, April 12 to 14, 20222 deaths · 34 events
- Tornadoes and Hail in Minnesota, April 12, 20222 injured · $2.5 million · EF2 · 31 events
- Tornadoes and Hail in Louisiana, April 12 to 13, 20221 injured · $885,000 · EF2 · 54 events
- Tornadoes and Flood in Iowa, April 12 to 13, 20221 injured · $520,000 · EF2 · 41 events
- Flood in Kentucky, April 12, 20221 death · 1 event
- Hail and Damaging Winds in Minnesota, April 12, 2022$10 million · 1.5 in hail · 10 events
- Tornadoes and Hail in Iowa, April 12, 2022$1.3 million · EF1 · 16 events
- Damaging Winds and Lightning Strike in Louisiana, April 12 to 13, 2022$376,000 · 70 kt wind · 15 events
- Tornado and Hail in Texas, April 12, 2022$100,000 · EF1 · 8 events
- Flash Flooding and Flooding in Missouri, April 12 to 13, 2022$19,000 · 53 kt wind · 39 events
- Tornadoes and Hail in Nebraska, April 12, 2022EF1 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025571, 1025574, 1025563.